Alert archive / Idaho / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 85, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 10, 1997, 6:59 PM MDT for Power County, Idaho. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 1997, 6:59 PM MDT (00:59 UTC)
- Expired
- Sep 10, 1997, 8:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 1.0 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 2550 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPIH 110101 RRA SVRPIH IDC077-110200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO ID 659 PM MDT WED SEP 10 1997 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM MDT FOR PEOPLE IN THE FOLLOWING LOCATION...... IN SOUTHEAST IDAHO ...NORTHEASTERN POWER COUNTY AT 655 PM MDT...DOPPLER RADAR INDICATED A SEVER THUNDESTORM 4 MILES SOUTHEAST OF AMERICAN FALLS MOVING NORTHEAST AT 12 MPH. THIS STORM IS MOVING ALONG INTERSTATE 86 BETWEEN AMERICAN FALLS AND THE POCATELLO REGIONAL AIRPORT. MOTORISTS SHOULD BE ALERT TO STRONG GUSTY CROSS WINDS AND LARGE HAIL UP TO THREE QUARTERS OF AN INCH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND FREQUENT LIGHTNING. SURVICK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:17 PM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Sep 10, 2:17 PM MDT, 4 hours 42 minutes before
EASTERN IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED SEP 10 1997 SATELLITE IMAGERY INDICATES THAT WIDESPREAD MID-LEVEL CLOUDINESS IS PERSISTING EASTERN IDAHO...BUT NOT LIKELY MUCH LONGER. THE DISTURBANCE THAT TOUCHED OFF THESE CLOUDS AND SHOWERS HAS NOW MOVED INTO MT AND A CLEARING TREND IS EVIDENT FROM THE MAGIC VALLEY WEST. THIS SHOULD ALLOW HEATING AND COUPLED WITH A SURGING THETA-E RIDGE TO FIRE OFF MORE WIDESPREAD CONVECTION BY EVENING. THE PACIFIC COAST TROF IS ON THE MOVE COMING ONSHORE ALONG THE CA/OR BORDER AND PROJECTED ON A TRACK THROUGH NV AND ACROSS EASTERN IDAHO IN 36 HOURS. THE LOW WILL FILL AND WEAKEN BUT TO WHAT DEGREE VARIES BY MODEL WITH THE ETA PROVIDING THE WEAKEST SOLUTION. WHAT IS CERTAIN IS THAT THUR WILL BE UNSETTLED AS A COLD FRONT IS PUSHED AHEAD OF THE 50H LOW AND PROPAGATES ACROSS EASTERN IDAHO MID DAY. EXPECT A FAVORABLE REGIME FOR STRONG TSTM DEVELOPMENT BY AFTERNOON WITH A GOOD SHEAR ENVIRONMENT AND CAA ALOFT. COOL AIR WILL FILTER DOWN THUR NIGHT WITH CLEARING BENEATH A MORE STABLE AIRMASS. THE AMOUNT OF WIND GENERATED BY THE THERMAL GRADIENT MAKES THE LOW TEMP FCST PROBLEMATIC. FRI SHOULD START OUT SUNNY ALTHOUGH COOL AIR AND DIVERGENCE ALOFT WILL ALLOW SUFFICIENT INSTABILITY FOR INCREASING CLOUDS AND AFTERNOON SHOWERS TO DEVELOP. FRI NIGHT COULD SEE THE FIRST LOW TEMPS BELOW 4O DEGREES IN THE PLAINS. TSC .WSR88D KSFX...VCP21 OPERATIONAL. IDA TB 052/074 044/072 040 07254 PIH TB 055/076 048/074 044 07254
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 7:27 PM MDT | Flash Flood Warning | PIH | Bannock | 48 min |
| Sep 10, 7:27 PM MDT | Severe Thunderstorm Warning | PIH | Bannock | 48 min |
| Sep 10, 9:30 PM MDT | Severe Thunderstorm Warning | PIH | Madison, Teton | 45 min |
| Sep 11, 4:37 AM MDT | Severe Thunderstorm Warning | PIH | Bingham, Power | 53 min |
| Sep 11, 5:04 AM MDT | Severe Thunderstorm Warning | PIH | Bannock | 26 min |
| Sep 11, 5:26 AM MDT | Severe Thunderstorm Warning | PIH | Bingham | 34 min |
| Sep 11, 12:54 PM MDT | Flash Flood Warning | PIH | Cassia | 66 min |
| Sep 11, 12:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 66 min |
| Sep 11, 1:41 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 64 min |
| Sep 11, 2:00 PM MDT | Severe Thunderstorm Warning | PIH | Power | 45 min |
| Sep 11, 2:24 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham, Caribou | 66 min |
| Sep 11, 2:30 PM MDT | Severe Thunderstorm Warning | PIH | Blaine | 60 min |
| Sep 11, 2:36 PM MDT | Flash Flood Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Bingham | 2 hr |
| Sep 11, 2:47 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Butte | 58 min |
| Sep 11, 3:16 PM MDT | Flash Flood Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:16 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville, Madison | 59 min |
| Sep 11, 3:25 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 35 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.